Enigmatic pruritus in a kidney transplant patient

John E. Yates, Anthony J. Bleyer, Gil Yosipovitch, Omar P. Sangueza, Mariana Murea

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

Pruritus is a common problem following a kidney transplant and is usually attributable to new medications related to transplantation. We present an unusual case of pruritus that began several months after kidney transplantation. After changing several immunosuppressive medications, numerous clinical visits and consideration by the patient of stopping immunosuppression, scabies was diagnosed as the cause. Treatment with oral ivermectin and topical permethrin resulted in complete resolution of symptoms within 1 week. Transplant physicians should consider common causes of pruritus unrelated to transplantation; diagnostic skin lesions of scabies may be absent.

Original languageEnglish (US)
Pages (from-to)194-198
Number of pages5
JournalClinical Kidney Journal
Volume6
Issue number2
DOIs
StatePublished - Apr 2013
Externally publishedYes

Keywords

  • pruritus
  • renal transplant
  • scabies

ASJC Scopus subject areas

  • Nephrology
  • Transplantation

Fingerprint

Dive into the research topics of 'Enigmatic pruritus in a kidney transplant patient'. Together they form a unique fingerprint.

Cite this